Alert archive / Nebraska / Tornado Warnings in 2011

Tornado Warning 64, NWS Hastings, NE

June 20, 2011Hamilton County, York County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 20, 2011, 5:18 PM CDT for Hamilton County, York County, Nebraska. It was in force for 27 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 5:18 PM CDT (22:18 UTC)
Expired
Jun 20, 2011, 5:45 PM CDT
In force
27 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Hamilton County, NE, York County, NE

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:21 PM CDTFUNNEL CLOUD2 W York, NE
Jun 20, 5:26 PM CDTTORNADO6 Ssw Hampton, NEFIRE DEPARTMENT REPORTS TORNADO ON GROUND 2 MILES SOUTH AND 1 WEST OF HAMPTON INTERSTATE EXCHANGE.
Jun 20, 5:34 PM CDTHAIL 1.253 Wsw Bradshaw, NE
Jun 20, 5:34 PM CDTTORNADO2 W Hampton, NE
Jun 20, 5:40 PM CDTTORNADO4 Sw Hampton, NEHAMPTON FIRE DEPARTMENT REPORTS TORNADO DAMAGE TO POWER LINES, GRAIN BINS, TREES AND PIVOT IRRIGATION SYSTEMS.
Jun 20, 5:44 PM CDTTORNADO2 W Bradshaw, NETORNADO DAMAGE 2 MILES WEST OF BRADSHAW. GRAIN BINS DAMAGED AND TRAIN DERAILED. POWER LINES DOWN AS WELL.
Jun 20, 5:49 PM CDTTORNADO8 W York, NETORNADO ON THE GROUND.
Jun 20, 5:50 PM CDTTORNADO3 E Hampton, NETORNADO ON THE GROUND 3 TO 4 MILES EAST OF HAMPTON
Jun 20, 5:54 PM CDTTORNADO6 N Bradshaw, NELARGE MULTIPLE VORTEX TORNADO ON THE GROUND.
Jun 20, 5:55 PM CDTTORNADO6 N Bradshaw, NETORNADO STILL ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:00 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WFUS53 KGID 202218
TORGID
NEC081-185-202245-
/O.NEW.KGID.TO.W.0064.110620T2218Z-110620T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 545 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR STOCKHAM...OR 18 MILES SOUTHWEST OF YORK...
  AND MOVING NORTHEAST AT 25 MPH.

  AT 513 PM CDT...A FUNNEL CLOUD WAS REPORTED 4 MILES SOUTHWEST OF   
  HENDERSON BY SEVERAL SOURCES.  

* LOCATIONS IMPACTED INCLUDE...
  YORK...LUSHTON...HENDERSON...HAMPTON...BRADSHAW AND THAYER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 352.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4070 9772 4070 9809 4105 9784 4096 9747
TIME...MOT...LOC 2217Z 206DEG 23KT 4073 9788
HAIL 1.75IN

$$

PFANNKUCH
2 follow-up statements
163 
WWUS53 KGID 202229 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT MON JUN 20 2011

NEC081-185-202245-
/O.CON.KGID.TO.W.0064.000000T0000Z-110620T2245Z/
HAMILTON NE-YORK NE-
529 PM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN YORK AND EAST
CENTRAL HAMILTON COUNTIES UNTIL 545 PM CDT...

AT 526 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED 2 MILES SOUTH SOUTHWEST OF THE HAMPTON 
INTERCHANGE ON INTERSTATE 80. 

LOCATIONS IMPACTED INCLUDE...
  YORK...HAMPTON AND BRADSHAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4071 9774 4077 9802 4105 9784 4096 9747
TIME...MOT...LOC 2228Z 206DEG 24KT 4082 9790
HAIL 1.75IN

$$

PFANNKUCH
241 
WWUS53 KGID 202234
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
534 PM CDT MON JUN 20 2011

NEC081-185-202245-
/O.CON.KGID.TO.W.0064.000000T0000Z-110620T2245Z/
HAMILTON NE-YORK NE-
534 PM CDT MON JUN 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN YORK AND EAST
CENTRAL HAMILTON COUNTIES UNTIL 545 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR HAMPTON...OR 17 MILES WEST OF YORK...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  YORK...HAMPTON AND BRADSHAW.

RESIDENT IN AND NEAR HAMPTON TAKE COVER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4071 9774 4077 9802 4105 9784 4096 9747
TIME...MOT...LOC 2234Z 207DEG 26KT 4087 9790
HAIL 1.50IN

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:39 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 20, 3:39 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
339 PM CDT MON JUN 20 2011

.SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST
CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL
LOW MOVING THROUGH.

THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS
EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL
LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE
PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW
PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM
FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF
INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE
LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC
LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE
POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE
MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS
EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC
FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER
INTO THE REGION.

WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION
CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER
LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH
IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY.  IT
WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL
KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS
NORTHEASTERN PORTIONS OF THE CWA.  EXPECTING COOLER CONDITIONS WITH
NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF
THE DAY/...WITH HIGHS FORECAST IN THE 70S.  KEPT THUNDER AT AN
ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA.
ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED
PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE
IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO
DETERMINE IF THERE IS A NEED FOR A WIND ADV.

KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA
SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM.
EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH
GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO
SETTLE INTO THE REGION FROM THE WEST.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE
SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL
THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND
OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN.

LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN
DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE
QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID
LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO
TX/OK.

STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS
FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE
DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER
CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA
BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD
GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY
EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN
SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY.
OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS
PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING
THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST
PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY
NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST
12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD.

AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT
SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY
ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA
LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET
CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH
THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR
NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY
NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A
LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE
LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING
NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT
NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY
REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING
EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE
LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE
AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7
TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF
CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY
BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS.

ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE
PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY
OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE
MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT
LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES
WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE
RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT
RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS.

IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES
WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS
TO IRON OUT IN THE COMING DAYS.

TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST.
HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF
LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS
NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS.
OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE
PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE
QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH
USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE
SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO
MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD
SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING
LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH
MORNING.

&&

.AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD
LIES WITH A FRONTAL BOUNDARY PUSHING THROUGH THE AREA AND
THUNDERSTORM CHANCES. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL
CONTINUE TO MAKE ITS WAY ONTO THE PLAINS TODAY...AND IS EXPECTED
TO BE THE FORCING BEHIND ANOTHER ROUND OF THUNDERSTORMS. AT THE
SURFACE...LOW PRESSURE CURRENTLY SITS OVER NC KS...WITH A FRONTAL
BOUNDARY EXTENDING EAST NEAR THE NE/KS BORDER AND ANOTHER NORTH
THROUGH THE GENERAL AREA OF THE TERMINAL. THIS IS MAKING THE WIND
FORECAST TRICKY...BUT AM EXPECTING EASTERLY WINDS TO REMAIN THE
CASE THIS AFTERNOON...GRADUALLY GETTING A MORE NORTHERLY COMPONENT
THIS EVENING...BEFORE BECOMING NORTHWESTERLY TONIGHT. EXACT
STARTING TIME/POINT FOR THUNDERSTORM ACTIVITY A LITTLE DIFFICULT
TO NAIL DOWN...BUT AM EXPECTING THE BETTER CHANCES FOR
THUNDERSTORMS TO AFFECT THE TERMINAL AREA TO COME IN THE MID
AFTERNOON TO EARLY EVENING HOURS. OBVIOUSLY ONCE ACTIVITY ACTUALLY
STARTS THE TIMES MAY HAVE TO BE ADJUSTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT/AVIATION...ADO
LONG...PFANNKUCH
Hazardous weather outlook, Jun 20, 12:05 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1205 PM CDT MON JUN 20 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
211200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1205 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA...ESPECIALLY DURING THE MID AFTERNOON THROUGH
EVENING HOURS. THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE
OF TENNIS BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED
TORNADOES. THE PRIMARY RISK FOR SEVERE WEATHER...INCLUDING
TORNADOES...FOCUSES ALONG AND NORTH OF A LINE FROM RAVENNA TO
GENEVA NEBRASKA.

LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS
THE OUTLOOK AREA THROUGH TONIGHT...WHICH COULD LEAD TO FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE
OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH
HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH
POSSIBLE.

BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON
CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS
TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A
FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL
AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY NORTH OF A LINE FROM RAVENNA TO GENEVA
NEBRASKA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/PFANNKUCH

In the hours before

Local storm report, Jun 20, 4:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
450 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             5 S GRAND ISLAND        40.85N 98.37W
06/20/2011  E1.75 INCH       HALL               NE   TRAINED SPOTTER

            GOLF BALL SIZE HAIL JUST NORTH OF INTERSTATE 80.

&&

REED
Local storm report, Jun 20, 4:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
454 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/20/2011  E1.00 INCH       HALL               NE   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED ON THE NORTHWEST PART OF GRAND
            ISLAND.

&&

ODER
Local storm report, Jun 20, 5:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
501 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/20/2011  E0.88 INCH       HALL               NE   BROADCAST MEDIA

            NICKEL SIZE HAIL WEST OF GRAND ISLAND AT HUSKER HIGHWAY
            AND HWY 30 INTERSECTION.

&&

NWS
Local storm report, Jun 20, 5:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             10 S AURORA             40.72N 98.00W
06/20/2011  E0.88 INCH       HAMILTON           NE   EMERGENCY MNGR

            NICKEL SIZE HAIL 10 MILES SOUTH OF AURORA ON HIGHWAY 14.

&&

NWS
Local storm report, Jun 20, 5:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
509 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TORNADO          3 WSW ROCKVILLE         41.10N 98.88W
06/20/2011                   SHERMAN            NE   STORM CHASER

            TORNADO ON THE GROUND JUST LIFTED.

&&

NWS
Local storm report, Jun 20, 5:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
516 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     GRAND ISLAND            40.92N 98.37W
06/20/2011                   HALL               NE   LAW ENFORCEMENT

            A LARGE TREE FELL ON A HOUSE NEAR ENGLEMAN AND ABBOTT
            ROADS ON THE WEST SIDE OF GRAND ISLAND.

&&

ODER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:58 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper62 min
Jun 19, 9:25 PM CDTTornado WarningGIDFurnas35 min
Jun 19, 9:48 PM CDTTornado WarningGIDFurnas, Gosper27 min
Jun 19, 9:56 PM CDTTornado WarningGIDFurnas34 min
Jun 19, 10:02 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps58 min
Jun 19, 10:21 PM CDTAreal Flood WarningGIDFurnas, Gosper12 hr
Jun 19, 10:29 PM CDTTornado WarningGIDFurnas, Harlan46 min
Jun 19, 10:53 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps67 min
Jun 19, 11:14 PM CDTTornado WarningGIDFranklin, Harlan, Kearney, Phelps31 min
Jun 19, 11:15 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley45 min
Jun 19, 11:26 PM CDTSpecial Weather StatementGIDDawson34 min
Jun 19, 11:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard52 min
Jun 19, 11:55 PM CDTSpecial Weather StatementGIDKearney35 min
Jun 20, 12:03 AM CDTSevere Thunderstorm WarningGIDDawson42 min
Jun 20, 12:21 AM CDTSpecial Weather StatementGIDPolk9 min
Jun 20, 12:29 AM CDTSpecial Weather StatementGIDGosper31 min
Jun 20, 12:33 AM CDTSpecial Weather StatementGIDAdams27 min
Jun 20, 12:37 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney38 min
Jun 20, 12:37 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper38 min
Jun 20, 12:39 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Merrick, Nance51 min
Jun 20, 12:42 AM CDTSevere Thunderstorm WarningGIDDawson48 min
Jun 20, 12:52 AM CDTTornado WarningGIDFurnas, Gosper23 min
Jun 20, 1:08 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps52 min
Jun 20, 1:24 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance51 min
Jun 20, 1:29 AM CDTSpecial Weather StatementGIDValley31 min
Jun 20, 1:29 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps31 min
Jun 20, 1:42 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps48 min
Jun 20, 1:51 AM CDTSevere Thunderstorm WarningGIDPolk39 min
Jun 20, 2:02 AM CDTTornado WarningGIDMerrick, Polk28 min
Jun 20, 2:07 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney38 min
Jun 20, 2:30 AM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Nance14 min
Jun 20, 3:07 AM CDTSpecial Weather StatementGIDMerrick23 min
Jun 20, 3:25 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York35 min
Jun 20, 3:55 AM CDTSevere Thunderstorm WarningGIDMerrick, Polk, York32 min
Jun 20, 4:40 AM CDTRiver Flood WarningGIDBuffalo, Kearney8 days
Jun 20, 2:20 PM CDTTornado WarningGIDFurnas, Harlan40 min
Jun 20, 2:57 PM CDTTornado WarningGIDFurnas, Harlan33 min
Jun 20, 3:19 PM CDTSpecial Weather StatementGIDPhelps26 min
Jun 20, 3:23 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps52 min
Jun 20, 3:29 PM CDTTornado WarningGIDFurnas, Harlan, Phelps19 min
Jun 20, 3:29 PM CDTTornado WarningGIDBuffalo, Dawson, Gosper, Phelps31 min
Jun 20, 3:49 PM CDTSpecial Weather StatementGIDBuffalo26 min
Jun 20, 3:58 PM CDTTornado WarningGIDBuffalo, Dawson, Gosper, Phelps47 min
Jun 20, 4:03 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman42 min
Jun 20, 4:24 PM CDTSpecial Weather StatementGIDClay, Fillmore, Hamilton, York51 min
Jun 20, 4:33 PM CDTTornado WarningGIDBuffalo, Sherman42 min
Jun 20, 4:40 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hall, Hamilton, Howard, Merrick and 1 more31 min
Jun 20, 4:46 PM CDTTornado WarningGIDBuffalo, Sherman44 min
Jun 20, 5:05 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Greeley, Hall, Hamilton, Howard and 4 more55 min
Jun 20, 5:08 PM CDTSevere Thunderstorm WarningGIDSherman, Valley52 min
Jun 20, 5:25 PM CDTTornado WarningGIDGreeley, Howard, Sherman, Valley50 min
Jun 20, 5:35 PM CDTSpecial Weather StatementGIDThayer25 min
Jun 20, 5:39 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York36 min
Jun 20, 5:44 PM CDTTornado WarningGIDPolk, York31 min
Jun 20, 5:53 PM CDTSevere Thunderstorm WarningGIDGreeley, Hamilton, Howard, Merrick, Nance, Polk and 3 more52 min
Jun 20, 6:00 PM CDTAreal Flood WarningGIDGreeley, Howard, Sherman, Valley6 hr
Jun 20, 6:00 PM CDTTornado WarningGIDHamilton, Merrick, Polk, York45 min
Jun 20, 6:20 PM CDTSpecial Weather StatementGIDFurnas25 min
Jun 20, 6:31 PM CDTSevere Thunderstorm WarningGIDFurnas44 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk17 min

Nearby

Tornado Warnings in Nebraska, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.